Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2004, 2:31 PM CDT for Lawrence County, Maury County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 2:31 PM CDT (19:31 UTC)
- Expired
- May 10, 2004, 3:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Maury County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WUUS54 KOHX 101931 SVRBNA TNC099-119-102030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE * UNTIL 330 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MOUNT PLEASANT...OR 12 MILES NORTH OF LAWRENCEBURG...MOVING NORTHEAST AT 10 MPH. LARGE HAIL WAS REPORTED IN THE SUMMERTOWN AREA WITH THIS STORM AROUND 210 PM CDT. * THE SEVERE THUNDERSTORM WILL MOVE SLOWLY THROUGH THE SUMMERTOWN AREA OF NORTHEAST LAWRENCE COUNTY AND INTO SOUTHWEST MAURY COUNTY THROUGH 330 PM. LAT...LON 3540 8741 3532 8724 3552 8693 3576 8718 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:30 PM CDT, 1 minute earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT MON MAY 10 2004 .SHORT TERM...(THROUGH TUESDAY) CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT IN NE LAWRENCE CTY. CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER WEAK SURFACE BOUNDARIES ADDING INTO THE MIX. .LONG TERM... NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS. AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS. BNA BB 64/84/64/81 2325 CKV BB 63/84/64/81 2325 CSV BB 59/78/60/76 2325 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
In the hours before
Local storm report, May 10, 2:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN PUBLIC
HAIL OCCURRED AT SUMMERTOWN
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 60 min |
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 52 min |
| May 10, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 10, 5:41 PM CDT | Flash Flood Warning | OHX | Bedford | 109 min |
| May 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 30 min |
| May 10, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 49 min |
| May 10, 6:24 PM CDT | Flash Flood Warning | OHX | Cannon | 111 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.